zbMATH — the first resource for mathematics

Uniqueness and long time asymptotic for the Keller-Segel equation: the parabolic-elliptic case. (English) Zbl 1334.35358
Summary: The present paper deals with the parabolic-elliptic Keller-Segel equation in the plane in the general framework of weak (or “free energy”) solutions associated to initial datum with finite mass \(M\), finite second moment and finite entropy. The aim of the paper is threefold:
We prove the uniqueness of the “free energy” solution on the maximal interval of existence \([0,T\ast)\) with \(T^\ast =\infty\) in the case when \(M\leqq 8\pi\) and \(T^\ast <\infty\) in the case when \(M>8\pi\). The proof uses a DiPerna-Lions renormalizing argument which makes it possible to get the “optimal regularity” as well as an estimate of the difference of two possible solutions in the critical \(L^{4/3}\) Lebesgue norm similarly to the \(2d\) vorticity Navier-Stokes equation.
We prove the immediate smoothing effect and, in the case \(M< 8\pi\), we prove the Sobolev norm bound uniformly in time for the rescaled solution (corresponding to the self-similar variables).
In the case \(M<8\pi\), we also prove the weighted \(L^{4/3}\) linearized stability of the self-similar profile and then the universal optimal rate of convergence of the solution to the self-similar profile. The proof is mainly based on an argument of enlargement of the functional space for semigroup spectral gap.

35Q92 PDEs in connection with biology, chemistry and other natural sciences
92C17 Cell movement (chemotaxis, etc.)
35D30 Weak solutions to PDEs
PDF BibTeX Cite
Full Text: DOI
[1] Arkeryd, L., Stability in \(L\)\^{}{1} for the spatially homogeneous Boltzmann equation, Arch. Rational Mech. Anal., 103, 151-167, (1988) · Zbl 0654.76074
[2] Arkeryd, L.; Esposito, R.; Pulvirenti, M.:, The Boltzmann equation for weakly inhomogeneous data, Commun. Math. Phys., 111, 393-407, (1987) · Zbl 0663.76080
[3] Beckner, W.:, Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality, Ann. Math. (2), 138, 213-242, (1993) · Zbl 0826.58042
[4] Ben-Artzi, M.:, Global solutions of two-dimensional Navier-Stokes and Euler equations, Arch. Rational Mech. Anal., 128, 329-358, (1994) · Zbl 0837.35110
[5] Biler, P.; Karch, G.; Laurençot, P.; Nadzieja, T.:, The 8π-problem for radially symmetric solutions of a chemotaxis model in the plane, Math. Methods Appl. Sci., 29, 1563-1583, (2006) · Zbl 1105.35131
[6] Blanchet, A.; Carrillo, J.A.; Masmoudi, N.:, Infinite time aggregation for the critical patlak-Keller-Segel model in \({{\mathbb{R}^{2}}}\), Commun. Pure Appl. Math., 61, 1449-1481, (2008) · Zbl 1155.35100
[7] Blanchet, A.; Dolbeault, J.; Escobedo, M.; Fernández, J.:, Asymptotic behaviour for small mass in the two-dimensional parabolic-elliptic Keller-Segel model, J. Math. Anal. Appl., 361, 533-542, (2010) · Zbl 1176.35029
[8] Blanchet, A., Dolbeault, J., Perthame, B.: Two-dimensional Keller-Segel model: optimal critical mass and qualitative properties of the solutions. Electron. J. Differ. Equ. 44 (2006, electronic) · Zbl 1112.35023
[9] Brezis, H.: Analyse fonctionnelle. Collection Mathématiques Appliquées pour la Maîtrise (Collection of Applied Mathematics for the Master’s Degree). Théorie et applications (Theory and applications). Masson, Paris, 1983 · Zbl 1257.35007
[10] Brezis, H.:, Remarks on the preceding paper by M. ben-artzi: “global solutions of two-dimensional Navier-Stokes and Euler equations”, Arch. Rational Mech. Anal., 128, 329-358, (1994) · Zbl 0837.35112
[11] Cáceres, M.J.; Cañizo, J.A.; Mischler, S.:, Rate of convergence to self-similarity for the fragmentation equation in \(L\)\^{}{1} spaces, Commun. Appl. Ind. Math., 1, 299-308, (2010) · Zbl 1329.82064
[12] Cáceres, M.J.; Cañizo, J.A.; Mischler, S.:, Rate of convergence to an asymptotic profile for the self-similar fragmentation and growth-fragmentation equations., J. Math. Pures Appl. (9), 96, 334-362, (2011) · Zbl 1235.35034
[13] Caglioti, E.; Lions, P.-L.; Marchioro, C.; Pulvirenti, M.:, A special class of stationary flows for two-dimensional Euler equations: a statistical mechanics description, Commun. Math. Phys., 143, 501-525, (1992) · Zbl 0745.76001
[14] Caglioti, E.; Lions, P.-L.; Marchioro, C.; Pulvirenti, M.:, A special class of stationary flows for two-dimensional Euler equations: a statistical mechanics description. II, Commun. Math. Phys., 174, 229-260, (1995) · Zbl 0840.76002
[15] Calvez, V.; Carrillo, J.A.:, Refined asymptotics for the subcritical Keller-Segel system and related functional inequalities, Proc. Am. Math. Soc., 140, 3515-3530, (2012) · Zbl 1277.35051
[16] Campos, J.; Dolbeault, J.:, A functional framework for the Keller-Segel system: logarithmic Hardy-Littlewood-Sobolev and related spectral gap inequalities, C. R. Math. Acad. Sci. Paris, 350, 949-954, (2012) · Zbl 1257.35007
[17] Campos, J.F.; Dolbeault, J.:, Asymptotic estimates for the parabolic-elliptic Keller-Segel model in the plane, Commun. Partial Differ. Equ., 39, 806-841, (2014) · Zbl 1297.35032
[18] Carlen, E.; Loss, M.:, Competing symmetries, the logarithmic HLS inequality and onofri’s inequality on \(S\)\^{}{\(n\)}, Geom. Funct. Anal., 2, 90-104, (1992) · Zbl 0754.47041
[19] Carrapatoso, K., Mischler, S.: Uniqueness and long time asymptotic for the parabolic-parabolic Keller-Segel equation. arXiv:1406.6006 · Zbl 1377.35134
[20] Carrillo, J.A.; Lisini, S.; Mainini, E.:, Uniqueness for Keller-Segel-type chemotaxis models, Discrete Contin. Dyn. Syst., 34, 1319-1338, (2014) · Zbl 1277.35009
[21] DiPerna, R.J.; Lions, P.-L.:, Ordinary differential equations, transport theory and Sobolev spaces, Invent. Math., 98, 511-547, (1989) · Zbl 0696.34049
[22] Engel, K.-J., Nagel, R.: One-parameter semigroups for linear evolution equations, Graduate Texts in Mathematics, Vol. 194. Springer, New York, 2000 (with contributions by S. Brendle, M. Campiti, T. Hahn, G. Metafune, G. Nickel, D. Pallara, C. Perazzoli, A. Rhandi, S. Romanelli and R. Schnaubelt) · Zbl 0952.47036
[23] Fournier, N.; Hauray, M.; Mischler, S.:, Propagation of chaos for the 2d viscous vortex model, J. Eur. Math. Soc. (JEMS),, 16, 1423-1466, (2014) · Zbl 1299.76040
[24] Gajewski, H.; Zacharias, K.:, Global behaviour of a reaction-diffusion system modelling chemotaxis, Math. Nachr., 195, 77-114, (1998) · Zbl 0918.35064
[25] Gualdani, M.P., Mischler, S., Mouhot, C.: Factorization of non-symmetric operators and exponential \(H\)-theorem. hal-00495786 · Zbl 06889665
[26] Kato, T.: Perturbation Theory for Linear Operators. Classics in Mathematics. Springer, Berlin, 1995 (reprint of the 1980 edition) · Zbl 0836.47009
[27] Keller, E.F.; Segel, L.A.:, Initiation of slime mold aggregation viewed as an instability, J. Theor. Biol., 26, 399-415, (1970) · Zbl 1170.92306
[28] Lieb, E.H., Loss, M.: Analysis, Graduate Studies in Mathematics, Vol. 14. American Mathematical Society, Providence, 1997 · Zbl 1178.82056
[29] Mischler, S.; Mouhot, C.:, Stability, convergence to self-similarity and elastic limit for the Boltzmann equation for inelastic hard spheres, Commun. Math. Phys., 288, 431-502, (2009) · Zbl 1178.82056
[30] Mischler, S., Scher, J.: Semigroup spectral analysis and growth-fragmentation equations. Annales de l’Institut Henri Poincaré (2015, to appear). arXiv:1310.7773. · Zbl 1357.47044
[31] Mischler, S., Mouhot, C.: Exponential stability of slowly decaying solutions to the Kinetic-Fokker-Planck equation. arXiv:1412.7487 · Zbl 1338.35430
[32] Mouhot, C.:, Rate of convergence to equilibrium for the spatially homogeneous Boltzmann equation with hard potentials, Commun. Math. Phys., 261, 629-672, (2006) · Zbl 1113.82062
[33] Naito, Y.: Symmetry results for semilinear elliptic equations in \({{\mathbb{R}^{2} }}\). In: Proceedings of the Third World Congress of Nonlinear Analysts, Part 6 (Catania, 2000), Vol. 47, pp. 3661-3670, 2001 · Zbl 1042.35543
[34] Patlak, C.S.:, Random walk with persistence and external bias, Bull. Math. Biophys., 15, 311-338, (1953) · Zbl 1296.82044
[35] Pazy A.: Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, Vol. 44. Springer, New York (1983) · Zbl 0516.47023
[36] Wennberg, B.:, Stability and exponential convergence for the Boltzmann equation, Arch. Rational Mech. Anal., 130, 103-144, (1995) · Zbl 0828.76076
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.